1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Cannot get on with Metformin

Discussion in 'Metformin/Biguanides' started by julieemma, Apr 10, 2015.

  1. julieemma

    julieemma Prediabetes · Well-Known Member

    Messages:
    154
    Likes Received:
    693
    Trophy Points:
    133
    Can't get on with metformin er only on 1 tablet a day but feel so ill think I won't take anymore don't think they will change it
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,629
    Likes Received:
    19,628
    Trophy Points:
    278
    Some people say they get side-effects with the standard metformin and less so when they change to the SR (slow release) version of the drug, hopefully other members who take Metformin will advise you shortly.
     
  3. dawnmc

    dawnmc Type 2 · Well-Known Member

    Messages:
    2,423
    Likes Received:
    1,657
    Trophy Points:
    178
    I thought I was dying (really) with Metformin, I couldn't take the next dose. Felt too ill, told the GP they put me on the slow release and I've been absolutely fine with that.
     
  4. Mikeyoungish1

    Mikeyoungish1 Type 2 · Member

    Messages:
    16
    Likes Received:
    43
    Trophy Points:
    33
    Metformin makes me ill, only taking one 500mg SR tablet afternoon, it slows me up, headache, pains in back and chest, feel sicky, horrible but my dr asked me to try carry on & stop for short periods if need be.
    I also take gliclazide morning & evenings but the metforminin does give me better bs control.
    I also hate taking it as i do the statins which give me wrist pains.
     
  5. Daibell

    Daibell LADA · Master

    Messages:
    10,751
    Likes Received:
    6,694
    Trophy Points:
    298
    Hi. Metformin SR (Slow Release) usually gives few problems for most people so get the GP to change to that and see if it helps
     
    • Like Like x 2
  6. Tm6t7

    Tm6t7 Type 2 · Well-Known Member

    Messages:
    78
    Likes Received:
    219
    Trophy Points:
    73
    Metformin modified or slow release are gentle on the system. Have it with food, best advice I read on here was ' eat half your dinner, take tablet with a full glass of water and then finish dinner'
    This is how I take mine and I've had no problems :)
     
  7. Patricia21

    Patricia21 Type 2 · Well-Known Member

    Messages:
    1,764
    Likes Received:
    6,896
    Trophy Points:
    178
    It took me a couple of months to get on with Metformin SR,I nearly gave up,but fine now.
    I read about the benifits and carried on.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook